MAUDE Adverse Event Report: EBI, LLC. OSTEOGEN-20/M SURGICALLY IMPLANTED BONE GROWTH STIMULATOR; OSTEOGEN-20/M, BONE STIMULATOR

EBI, LLC. OSTEOGEN-20/M SURGICALLY IMPLANTED BONE GROWTH STIMULATOR; OSTEOGEN-20/M, BONE STIMULATOR
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, and investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Concomitant medical products - zimmer natural system long blue 130 degree ccd angle.Right.11.5 mm x 40 cm.Zimmer natural system set screw.8 mm diameter 3.5 mm hex head.Bone graft- lifenet health.Morphogenic protein 2 (infuse) - medtronic.Therapy date: (b)(6) 2017.Device was not returned.
 
Event or Problem Description
It was reported that the patient underwent a two stage revision due to infection.The first revision surgery was for placement of the bone stimulator due to atrophic non-union.The subsequent revision surgery occurred 6 months later, for the removal of the bone stimulator, and placement of antibiotic impregnated stem and bead due to infection.No additional patient consequences were reported.
 
Event or Problem Description
It was reported that the patient underwent a two stage revision due to infection.The first revision surgery was for placement of the bone stimulator due to atrophic non-union.During a doctor's office visit, a few months following implantation of the bone stimulator, it was noticed that the patient had a draining wound down the lateral aspect of the hip.She had pain in the right hip region.X- ray images showed a nail stabilizing a subtrochanteric fracture with the tip of the bone stimulator electrode below the fracture site.There was a small amount of ho formation around the electrode.There was presence of an infected nonunion of a right subtrochanteric fracture.The patient was referred to a hospital for explant of the stimulatory, debridement, possible hardware exchange, and long term antibiotics.The subsequent revision surgery occurred 6 after the initial surgery, for the removal of the bone stimulator, and placement of antibiotic impregnated stem and bead due to infection.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical record provided more information on the reported event.No product was returned for evaluation and no pictures/x-ray images were provided.An investigation of the reported event is still in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a two stage revision due to infection.The first revision surgery was for placement of the bone stimulator due to atrophic non-union.During a doctor's office visit, a few months following implantation of the bone stimulator, it was noticed that the patient had a draining wound down the lateral aspect of the hip.She had pain in the right hip region.X- ray images showed a nail stabilizing a subtrochanteric fracture with the tip of the bone stimulator electrode below the fracture site.There was a small amount of ho formation around the electrode.There was presence of an infected nonunion of a right subtrochanteric fracture.The patient was referred to a hospital for explant of the stimulatory, debridement, possible hardware exchange, and long term antibiotics.The subsequent revision surgery occurred 6 months after the initial surgery, for the removal of the bone stimulator, and placement of antibiotic impregnated stem and bead due to infection.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device was not returned to zimmer biomet for evaluation.The reported event was unable to be confirmed due to limited information from the customer.The device history record (dhr) was reviewed and no discrepancies were found.The root cause is unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following sections were updated: b4: date of this report.G1-2: name and email address updated.G4: date received by manufacturer added.G7: type of report.H2: follow up type.H3: device evaluated by manufacturer updated to no.H4: device manufacturer date added.H6: device code updated to 3191: appropriate term/code not available.H6: method code updated to 3331: analysis of production records.H6: results code updated to 3221: no findings available.H6: conclusions code updated to 4315: cause not established.H9: recall number added.H10: additional narratives/data h3 other text : the device has not been returned.

Brand Name
OSTEOGEN-20/M SURGICALLY IMPLANTED BONE GROWTH STIMULATOR
Common Device Name
OSTEOGEN-20/M, BONE STIMULATOR
Manufacturer (Section D)
EBI, LLC.
399 jefferson road
parsippany NJ 07054
MDR Report Key8453439
Report Number0002242816-2019-00007
Device Sequence Number11494631
Product Code LOE
UDI-Device Identifier00812301020034
UDI-Public00812301020034
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
790005/S044
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2017
Device Model NumberN/A
Device Catalogue Number10-1320M
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer05/30/2019
12/03/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/20/2019
12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0286-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight109